Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 169, NWS Austin/San Antonio, TX

May 25, 20074 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 25, 2007, 12:28 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2007, 12:28 PM CDT (17:28 UTC)
Expired
May 25, 2007, 3:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Blanco County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 93 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -219 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-219 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 251728
FFWEWX
TXC031-171-259-265-252030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...ROUND MOUNTAIN...BLANCO...
  GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF FREDERICKSBURG...
  KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...COMFORT...BOERNE...
  KERR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF KERRVILLE...

* UNTIL 330 PM CDT

* AT 1228 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING      
  FROM SHOWERS AND ISOLATED THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOHNSON
  CITY...WILLOW CITY...PEDERNALES FALLS STATE PARK...HARPER...       
  ENCHANTED ROCK STATE PARK AND CYPRESS MILL

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

LAT...LON 2993 9948 2993 9921 2972 9879 2975 9866
      3005 9831 3043 9814 3050 9842 3050 9930

$$
1 follow-up statement
000 
WGUS74 KEWX 252023
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CDT FRI MAY 25 2007

TXC031-171-259-265-252031-
GILLESPIE TX-BLANCO TX-KERR TX-KENDALL TX-
321 PM CDT FRI MAY 25 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM CDT FOR KENDALL...
KERR...BLANCO AND GILLESPIE COUNTIES...

AT 320 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW 
LIGHT RAIN SHOWERS PERSISTING OVER THE WARNED AREA...BUT ALL HEAVY 
RAIN HAS MOVED OUT. 

LAT...LON 2993 9948 2993 9921 2972 9879 2975 9866
      3005 9831 3043 9814 3050 9842 3050 9930

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 10:05 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 25, 10:05 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1005 AM CDT FRI MAY 25 2007

.UPDATE...
A CLOSED LOW IS VISIBLE IN THE KDFX AND KEWX RADAR IMAGES. BASED
ON THE MOVEMENT OF THIS LOW, HAVE ADJUSTED THE QPF UPWARD OVER THE
EASTERN SECTIONS OF THE CWA. KDFX AND KEWX RADARS ARE SHOWING NEAR
2 INCH AN HOUR RAIN RATES IN BANDERA COUNTY FROM TSTMS ON NORTH
FLANK OF THIS LOW. TO OUR FAR WEST, MORE TSTMS ARE DEVELOPING WITH
THE NEXT IMPULSE. THE CLEARING OVER THE WESTERN COUNTIES TODAY
WILL ALLOW DAYTIME HEAT TO DESTABILIZE THE ATMOS AND ALLOW MORE
TSTMS TO MAINTAIN THEMSELVES INTO THE EVENING HOURS. THE MAIN
UPPER LOW OVER BAJA HAS BEGIN A TRACK TO THE EAST AND WILL IMPACT
OUR AREA LATE TONIGHT AND SATURDAY. WILL LOOK AT THE CURRENT
FLASH FLOOD WATCH TO EXTENDED AND/OR ADJUSTED IT THROUGH THE
WEEKEND.

&&

.PREV DISCUSSION... /ISSUED 644 AM CDT FRI MAY 25 2007/

AVIATION...
AN MCV WILL SLOWLY MOVE ACROSS THE AREA TODAY. AN AREA OF RAIN
WITH EMBEDDED SHOWERS AND THUNDERSTORMS WILL PRECEDE THE MCV
THROUGH THE MORNING AND THE EARLY TO MID AFTERNOON HOURS. SHOWERS
AND THUNDERSTORMS WILL SLOWLY REDEVELOP TONIGHT. WIDESPREAD
IFR/LIFR CIGS WILL SLOWLY LIFT TO MVFR LATER THIS MORNING AND
REMAIN THIS AFTERNOON, THEN LOWER TO IFR/LIFR LATER THIS EVENING
AND DURING THE OVERNIGHT HOURS. MVFR AND PERHAPS IFR VSBYS CAN BE
EXPECTED IN SHOWERS AND THUNDERSTORMS. EAST TO SOUTHEAST WINDS OF
10 KTS OR LESS WILL PREVAIL.

PREV DISCUSSION... /ISSUED 544 AM CDT FRI MAY 25 2007/

UPDATE...
THE MCV FEATURE HAS CONTINUED TO BECOME THE MORE DOMINANT FEATURE
OVER THE PAST HOUR THUS HAVE UPDATED TO SHOW THE FOCUS FOR TODAYS
RAIN POTENTIAL TO BE HIGHEST OVER THE I-35 CORRIDOR. THE LATE
MORNING RAIN PATTERN COULD BECOME LESS HEAVY, BUT DAYTIME HEATING
SHOULD BRING INCREASED RAINFALL RATES IN THE AFTERNOON.

PREV DISCUSSION... /ISSUED 451 AM CDT FRI MAY 25 2007/

DISCUSSION...
FLASH FLOOD THREAT CONTINUES OVER THE WESTERN HALF OF THE CWFA
EARLY THIS MORNING WHERE MODEL FORECAST PRECIPITABLE WATER VALUES
APPROACHES 2 INCHES. DEEP CONVECTION AND TRAINING WILL REMAIN
POSSIBLE ACROSS ALL OF SOUTH CENTRAL TEXAS AFTER DAYBREAK. THE
FLOOD POTENTIAL WILL CONTINUE TO REMAIN HIGH THROUGH THE WEEKEND
AS MODELS AGREE ON A WEAK UPPER LOW SETTLING OVER TX THROUGH AT
LEAST MONDAY.

THE COMPLEX OF STORMS THIS MORNING HAS DEVELOPED A MCV NEAR UVA
WHICH SHOULD WORK SLOWLY EAST TOWARD SAT THROUGH DAYBREAK,
DRAGGING THE FOCUS BACK INTO THE HARD HIT AREAS OF KERRVILLE AND
FREDERICKSBURG WHERE RAINFALL AMOUNTS EXCEEDED 8 INCHES IN SPOTS.
THE HEAVIER CELLS SHOULD STAY SOUTH OF THIS AREA, BUT COULD IMPACT
THE SAT METRO AREA FOR THE MORNING COMMUTE. THE HIGHER RAINFALL
TOTALS FOR THE TIME BETWEEN 5 AND 9 AM SHOULD BE AROUND 1 TO 2
INCHES OVER THE HILL COUNTRY AND 2 TO 4 INCHES SOUTH OF SAT.
AFTER DAYBREAK, THE MCV COULD SHIFT THE FOCUS INTO THE EASTERN
COUNTIES WHERE SOILS ARE NOT AS SATURATED. ONCE THIS MCV FEATURE
LOSES IDENTITY LATER TODAY, THE INFLUENCE OF DAYTIME HEATING AND
UPSTREAM ENERGY WILL REFOCUS MORE HEAVY RAINS INTO THE LATE
AFTERNOON AND EVENING HOURS.

THE FLASH FLOOD WATCH WILL PROBABLY BE EXTENDED BEYOND THIS
AFTERNOON LATER TODAY, AND COULD BE UP ALL WEEKEND. THIS PATTERN
COULD MAKE FOR UNSAFE RIVER ACTIVITIES FOR THE HOLIDAY WEEKEND
ACROSS NEARLY ALL THE HILL COUNTRY, WITH LARGE RIVER RISES ALREADY
NOTED ON THE UPPER GUADALUPE AND THE PEDERNALES. 5-DAY RAINFALL
TOTALS BY MONDAY COULD BE IN THE 10-15 INCH RANGE IN POCKETS WITH
HPCS 4-5 INCH BULLSEYE OVER THE WESTERN HALF OF THE CWFA LOOKING
APPROPRIATE.

THE FORECAST FOR THE EXTENDED STILL LEAVES THE DOOR OPEN FOR
ADDITIONAL RAINFALL, BUT BUILDS A UPPER RIDGE TO THE WEST TO
TEMPORARILY TURN OFF THE TAP OF PACIFIC ENERGY. MILD TEMPERATURES
LOOK TO BE A GOOD BET THROUGH THE NEXT 7 DAYS NO MAJOR
ADJUSTMENTS MADE TO GFS GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78  66  81  66  83 /  90  50  50  40  50
AUSTIN BERGSTROM INTL AIRPORT  79  65  81  64  83 /  90  50  50  40  40
DEL RIO INTL AIRPORT           79  67  82  68  82 /  60  50  60  50  50
SAN ANTONIO INTL AIRPORT       79  67  80  66  83 /  90  50  60  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

06/11
Hazardous weather outlook, May 25, 4:09 AM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
409 AM CDT FRI MAY 25 2007

TXZ171>173-183>194-202>209-217>225-228-261000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
409 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE.
LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN
THREATS. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT. SOME
RIVER FLOODING IS POSSIBLE AS WELL IN THE HILL COUNTRY TO NEAR
THE ESCARPMENT. ISOLATED STRONG STORMS ARE ALSO POSSIBLE WITH
GUSTY WINDS AND SMALL HAIL THE THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
SATURDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL AND FLASH
FLOODING WILL BE THE MAIN THREATS. ISOLATED STRONG STORMS ARE
ALSO POSSIBLE WITH GUSTY WINDS AND SMALL HAIL THE THREATS.

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, May 25, 8:32 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 AM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            10 WNW DEL RIO          29.43N 101.05W
05/25/2007                   VAL VERDE          TX   LAW ENFORCEMENT

            HIGHWAY 377 IS CLOSED AND HIGHWAY 2523 IS CLOSED DUE TO
            WATER OVER THE ROADS.

0715 AM     FLOOD            10 W BANDERA            29.72N 99.24W
05/25/2007                   BANDERA            TX   EMERGENCY MNGR

            HIGHWAY 187 FROM VANDERPOOL TO UTOPIA IS CLOSED DUE TO
            WATER OVER THE ROADS.

&&

PM
Local storm report, May 25, 10:27 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1027 AM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     FLASH FLOOD      17 NW KERRVILLE         30.22N 99.34W
05/25/2007                   KERR               TX   TRAINED SPOTTER

            FORMER NWS EMPLOYEE REPORTS A RISE OF 9 FEET ON A JOHNSON
            CREEK TRIBUTARY 2 MILES SOUTH OF INTERSTATE 10 IN NORTH
            CENTRAL KERR COUNTY.

&&

ANDEWX

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:28 PM CDTFlash Flood WarningEWXBurnet3 hr
May 24, 7:45 PM CDTFlash Flood WarningEWXGillespie3 hr
May 24, 8:15 PM CDTFlash Flood WarningEWXLlano105 min
May 24, 8:31 PM CDTFlash Flood WarningEWXWilliamson3 hr
May 24, 10:20 PM CDTFlash Flood WarningEWXBurnet100 min
May 24, 10:40 PM CDTFlash Flood WarningEWXGillespie4 hr
May 24, 10:40 PM CDTFlash Flood WarningEWXGillespie4 hr
May 24, 10:53 PM CDTFlash Flood WarningEWXKerr4 hr
May 24, 11:31 PM CDTFlash Flood WarningEWXWilliamson119 min
May 25, 12:18 AM CDTFlash Flood WarningEWXEdwards, Val Verde3 hr
May 25, 12:52 AM CDTFlash Flood WarningEWXBandera3 hr
May 25, 12:59 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more57 hr
May 25, 1:20 AM CDTFlash Flood WarningEWXReal3 hr
May 25, 1:48 AM CDTFlash Flood WarningEWXBexar3 hr
May 25, 2:22 AM CDTFlash Flood WarningEWXUvalde113 min
May 25, 2:42 AM CDTFlash Flood WarningEWXGillespie, Kerr3 hr
May 25, 3:11 AM CDTFlash Flood WarningEWXEdwards, Kinney, Val Verde3 hr
May 25, 3:22 AM CDTSevere Thunderstorm WarningEWXVal Verde53 min
May 25, 3:31 AM CDTSevere Thunderstorm WarningEWXKinney59 min
May 25, 3:43 AM CDTFlash Flood WarningEWXBandera2 hr
May 25, 4:16 AM CDTFlash Flood WarningEWXReal, Uvalde3 hr
May 25, 5:36 AM CDTFlash Flood WarningEWXBandera, Gillespie, Kerr3 hr
May 25, 6:12 AM CDTFlash Flood WarningEWXEdwards2 hr
May 25, 7:05 AM CDTFlash Flood WarningEWXReal, Uvalde70 min
May 25, 8:13 AM CDTFlash Flood WarningEWXEdwards, Real, Uvalde3 hr
May 25, 8:23 AM CDTFlash Flood WarningEWXBandera, Bexar, Gillespie, Kendall, Kerr, Medina4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.